It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 07-26-2010, 07:59 PM   #16
Senior Veteran
(male)
 
Join Date: Jul 2010
Posts: 570
atengnr HB Useratengnr HB Useratengnr HB Useratengnr HB Useratengnr HB Useratengnr HB Useratengnr HB Useratengnr HB Useratengnr HB Useratengnr HB User
Re: Side Effects with BP Meds - What Next?

Lisinopril immediately "goes to my head" and it remained that way for the two weeks that I took it. I also get the dry cough (though frankly this would be OK if it was the only issue).

My heart rate did increase around the time I developed hypertension to the 70s and 80s bpm, so I do like drugs that lower HR. I have exercised almost daily since 2003 (aerobic), eat low carb, low salt diet and really have seen minimal benefit in my BP.

Is verapimil somewhat similar to diltiazem?

I havent received much advice on drugs other than to drug 25mg HCTZ only. I dont press them much because Im not sure they believe I have all these side effects, so I just happy my doc writes the scripts that I want to try.

 
Old 08-10-2010, 09:28 PM   #17
Senior Member
(female)
 
Join Date: Apr 2005
Posts: 142
suki1724 HB User
Re: Side Effects with BP Meds - What Next?

I very much feel your pain. I have tried I think almost every BP drug that there is and can't tolerate any of them. I felt the best on Toprol, but after two weeks had bronchospasms and was told by my pulmonologist to NEVER take beta-blockers again.

I got the cough and wheezing from lisinopril, I'm allergic to diuretics, and have had really bad severe muscle pain from the ARB's, to the point where I'm bed-ridden with back pain. I recently made it for three weeks on a calcium channel blocker, but I wound up having terrible stomach pain that my doctor said was probably a side effect. If any of these issues were minor, I would certainly continue taking these meds, but the side effects for me have been intolerable.

I've purchased a resperate device and I'm hoping it will work.

 
Sponsors Lightbulb
   
Old 08-11-2010, 06:15 AM   #18
Senior Veteran
(male)
 
Join Date: Jul 2010
Posts: 570
atengnr HB Useratengnr HB Useratengnr HB Useratengnr HB Useratengnr HB Useratengnr HB Useratengnr HB Useratengnr HB Useratengnr HB Useratengnr HB User
Re: Side Effects with BP Meds - What Next?

Im sorry to hear this and I hope you find something that works OK for you.

As for me, Im back on betaxolol for now, so that means fighting fatigue and reduced ability to exercise. Its disappointing, but I am at a loss as to the best course of action.

One other note, I did take 25mg HCTZ for about one week, and while I found it reduced libido etc (I can tolerate this), it did nothing to lower BP. I recognize that one week isnt long enough for the full drug effect, but shouldnt I have seen some reduction in BP if it was going to be effective??

Thanks.

 
Old 08-11-2010, 04:15 PM   #19
Inactive
(female)
 
Join Date: Aug 2008
Posts: 5,109
writeleft HB Userwriteleft HB Userwriteleft HB Userwriteleft HB Userwriteleft HB Userwriteleft HB Userwriteleft HB Userwriteleft HB Userwriteleft HB Userwriteleft HB Userwriteleft HB User
Re: Side Effects with BP Meds - What Next?

Not necessarily...you likely will not see any significant effect on your BP until it is actually up to the therapeutic level. Often times doctors prescribe a low dose to start with, and once it is tolerated, will increase it slowly until it is at the level that works best for you.

Enough individual pills are needed to first to build up, and then one pill a day to maintain. You can see how 25 pills isn't enough to work, but 30 pills is. So anything short of the therapeutic level just won't work. AT the same time, your body is adjusting to the new medication, thus the side effects. Typically, by the time the medication is working, the side effects have gone away, making that first month so tough. But it is necessary.

You might want to try and schedule your medication changes at times when you are not in school. I always expect to feel new medications for a while, and then they fade back and do their job. I would encourage you to be patient, and let enough time to pass before giving up. I do understand how crucial it is for you to keep your energy and cognitive skills at top levels, but control of you BP is really more important.

I wish the best for you!

 
Old 07-07-2012, 12:51 PM   #20
Newbie
(female)
 
Join Date: Jul 2012
Location: Tulsa, Oklahoma, USA
Posts: 3
Riley518 HB User
Re: Side Effects with BP Meds - What Next?

Atengnr, I too am low-salt, but have increased POTASSIUM-filled stuff, and also use a handful of WALNUTS, and BLACK BEANS, (WASHED OFF). I got a list of high-potassium foods off the internet, including 1/2 of a whole cantaloupe, and am hoping it will help with the Fibromyalgia pain, as well as high blood pressure. Dang, these fresh fruits and veggies are expensive!

 
Old 07-07-2012, 12:57 PM   #21
Newbie
(female)
 
Join Date: Jul 2012
Location: Tulsa, Oklahoma, USA
Posts: 3
Riley518 HB User
Re: Side Effects with BP Meds - What Next?

Suki, have the respiratory problems lessened yet? I too was put on LISINOPRIL , and after a year of the 24/7 coughing and stuff, was recently put on AMLODIPINE, which does not seem to be working (5 mg).

Was wondering how long it took the coughing and wheezing to go away, or if it has?

I still can't do deep-breathing exercises that helped keep my B.P. down. Best wishes,

Riley518

 
Old 08-15-2012, 06:31 PM   #22
Senior Member
(female)
 
Join Date: Apr 2005
Posts: 142
suki1724 HB User
Re: Side Effects with BP Meds - What Next?

Hi,

I just saw this post! I actually am still struggling with finding something I can tolerate. I've been on cardizem cd for a few months, and I thought this was the ONE, but I wound up with weird swollen glands and severe neck pain cause by the drug. I tried bystolic yesterday and woke in the night wheezing, so, back to the drawing board!

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Oxycodone 30 mg side effects davidl4l5s1 Pain Management 10 07-26-2010 09:26 AM
Erythromycin Vs Erythromycin Vs My Digestive Tract - Side effects continuing. BaffledQueen Digestive Disorders 1 07-22-2010 11:27 AM
Sharing my story...stuggling w/ depression, anxiety, panic attacks and halusinations wanttoshare Depression 2 01-19-2009 06:59 AM
My story: challenging case treated only with intermittent hormonal blockade IADT3since2000 Cancer: Prostate 2 11-21-2007 04:22 PM
A Scary story.... i need "URGENT" replies to help!!! blndegrl Addiction & Recovery 22 07-26-2007 06:15 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 07:03 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!